Alert archive / Ohio / Freeze Warnings in 2024
Freeze Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Oct 15, 2024, 3:10 AM EDT for 9 counties in Ohio; 4 counties in Kentucky. It took effect at Oct 15, 2024, 8:00 PM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2024, 3:10 AM EDT (07:10 UTC)
- In effect from
- Oct 15, 2024, 8:00 PM EDT
- Expired
- Oct 16, 2024, 9:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Oct 15, 1:32 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 15, 1:32 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 132 AM EDT Tue Oct 15 2024 .SYNOPSIS... Finally feeling like Fall. Upper disturbance brings showers through Wednesday. Widespread frost/freeze possible Wednesday through Friday mornings. && .NEAR TERM /THROUGH TODAY/... As of 700 PM Monday... Showers continue across portions of the area this evening, then activity should lessen overnight. Have expanded PoPs further south to encompass ongoing showers. Also made some minor tweaks to temperatures, which have already been trending cooler this evening. As of 135 PM Monday... A moist fetch off the Upper Great Lakes will continue to yield mostly cloud to overcast skies through the remainder of the afternoon and into the overnight tonight. Initially, warmer air aloft around H700 will cap parcel ascent, but could still see some light rain showers through diurnal stabilization this afternoon. Despite continued cold advection overnight, aforementioned cloud cover should limit any additional radiational cooling with minimal risk for any frost/freeze where the growing season remains active. Much colder (-35C at H500) air aloft moves in early on Tuesday as long wave troughing moves overhead and this should yield more numerous and vigorous showers, maximized around afternoon diurnal destabilization. Chances for thunder appear pretty low although not zero, but could pretty easily produce some small hail out of any more vigorous showers, especially during the afternoon. Above 3500 ft precipitation will fall primarily as snow, although Mid-October Sun angle coupled with antecedent warm ground conditions will make for pretty tough sledding for survival of any frozen hydrometeors during the daytime. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... As of 1247 PM Monday... Northwesterly upslope flow will continue to bring moisture into the higher elevations from the Great Lakes from Tuesday night through early Wednesday afternoon, with rain showers likely in the lower spots and snow showers in the higher ridge tops of the WV mountains. Any snow in the higher ridges should only accumulate less than an inch, with not much accumulation on pavement due to warm ground temperatures. We expect precipitation to taper off by late Wednesday afternoon as the center of high pressure approaches, bringing low-level dry air with it. Breezy winds will ease by Wednesday night as the pressure gradient relaxes. Clear skies and light winds Wednesday night will allow for efficient radiational cooling, and our entire County Warning Area could potentially see an end to the growing season with widespread lows expected to be near or below freezing by daybreak. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 1247 PM Monday... A large area of high pressure will settle over our area Thursday into the weekend, bringing dry weather. Temperatures will still run a bit cool on Thursday with a northerly flow, but a southerly flow will return by Friday, with daytime temperatures rebounding into the upper 60s and lower 70s by the weekend. Overnight lows are still expected to run colder than normal over the weekend with clear skies and light winds each night promoting efficient radiational cooling. This will likely lead to widespread frost and river valley fog each night and early morning from Thursday morning through Saturday morning. It is worth mentioning that afternoon minimum RH values are expected to range from 30-35 percent across the lowlands Friday through Sunday, which could lead to increased fire weather concerns. However, winds are expected to be light each afternoon, which should help mitigate the threat somewhat. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 131 AM Monday... Radar imagery shows only few light showers moving east across southeast OH into WV at this time. Hi-res CAMs suggest shower activity increasing after 13Z Tuesday morning, and further more during the afternoon. Expect MVFR ceilings in low stratus along the eastern mountains especially at EKN. Conditions across the rest of sites should remains VFR, except for periods of MVFR/IFR with a direct hit of a rain shower. IFR/LIFR conditions will be possible across the higher elevations of our northeast mountains where a mix of rain and snow is expected overnight into Tuesday. Ceilings are expected to gradually lower into the morning, with MVFR lingering for the majority of the day. Further deterioration of ceilings to IFR/LIFR will be possible mainly along the mountains. Calm to light and variable winds will prevail tonight. Then, winds will increase to around 5-12kts out of the west to northwest on Tuesday. Periodic gusts into the teens could also be possible Tuesday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: Medium to High. ALTERNATE SCENARIOS: Timing of showers affecting terminals may vary from forecast. Timing and extent of low stratus affecting terminals may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 10/15/24 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H H H H H M H M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H M H L H M M H H EKN CONSISTENCY M M H H M M H H M H H M PKB CONSISTENCY H H H H H H M H H L H H CKB CONSISTENCY H H H H H H M H H H H H AFTER 06Z WEDNESDAY... IFR conditions are possible in and near the mountains Tuesday night into Wednesday morning. IFR conditions are also possible in river valley fog each morning beginning Wednesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JP/JMC NEAR TERM...JP/JLB SHORT TERM...JMC LONG TERM...JMC AVIATION...ARJ
Hazardous weather outlook, Oct 14, 3:14 AM EDT, 23 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 314 AM EDT Mon Oct 14 2024 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>019-024>029-033-034-150715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-Boone-Clay-Braxton-Gilmer- McDowell-Wyoming- 314 AM EDT Mon Oct 14 2024 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread frost with at least patchy freezing conditions are expected for the mornings of Wednesday through Friday. Frost and/or freeze headlines may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ020-030>032-039-040-515>526-150715- Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 314 AM EDT Mon Oct 14 2024 This Hazardous Weather Outlook is for portions of central, northeast, northern and southeast West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread frost with at least patchy freezing conditions are expected for the mornings of Wednesday through Friday. The growing season has ended for these locations and no further frost or freeze products will be issued until next spring. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:10 AM EDT | Frost Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 16 more | 30 hr |
Nearby
Freeze Warnings in Ohio, 2024Freeze Warnings in Kentucky, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.